Hail, Union
- When
- May 14, 11:45 PM CST
- Where
- Union County, Henshaw
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.617, -88.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 14, 2:25 PM CST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 325 PM CDT WED MAY 14 2003 CURRENT FORECAST REMAINS IN GOOD SHAPE...SO ONLY MINOR TWEAKS ANTICIPATED. PRIMARY FORECAST CONCERN REMAINS THE PERIODIC CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. MID-AFTERNOON TIME LAPSE OF AREA RADARS INDICATES VERY LITTLE IN THE WAY OF PRECIPITATION ACROSS THE REGION TODAY. ONLY A FEW SHOWERS WERE NOTED IN THE VICINITY OF THE LAKES REGION IN WESTERN KENTUCKY...IN ADDITION TO A FEW SHOWERS IN SOUTHWEST INDIANA. A WEAK WEATHER SYSTEM IS EXPECTED TO PROGRESS ACROSS THE REGION TONIGHT...SO FEEL OBLIGED TO MAINTAIN SMALL CHANCE POPS. WILL ALSO MAINTAIN SMALL CHANCE POPS ON THURSDAY...AT LEAST UNTIL A WEAK COLD FRONT CLEARS THE REGION BY LATE AFTERNOON. A BRIEF REPRIEVE FROM THE RAIN CHANCES WILL BE IN ORDER THURSDAY NIGHT AND EARLY FRIDAY. ETA/GFS MODELS DISAGREE ON THE TRACK OF THE NEXT SYSTEM AS IT HEADS EAST ACROSS THE PLAINS ON FRIDAY...WITH THE GFS FARTHER NORTH THAN THE ETA AND NGM. EVEN THOUGH THE GFS SOLUTION IS GENERALLY PREFERRED...QPF SEEMS SOMEWHAT OVERDONE. THUS...WILL NOT INTRODUCE ANY PRECIPITATION TO THE FORECAST UNTIL FRIDAY AFTERNOON. SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGHOUT THE UPCOMING WEEKEND AS A CUT-OFF UPPER-LEVEL LOW TRUDGES SLOWLY EAST ACROSS THE REGION. A COMPARISON OF THE GFS AND ECMWF REVEALS A FAIRLY SIMILAR SOLUTION THROUGH THE WEEKEND...WITH THE GFS A BIT FASTER IN SWEEPING THE SYSTEM EAST OF THE REGION BY LATE SUNDAY. PREFER A COMPROMISE FOR NOW. NEXT WEEK SHOULD START OFF DRY IN THE PRESENCE OF A WEAK UPPER-LEVEL RIDGE. WILL INTRODUCE A CHANCE OF PRECIPITATION TUESDAY NIGHT AND WEDNESDAY MORNING AS THE NEXT FRONTAL SYSTEM SWEEPS ACROSS THE AREA. PREFER A BLEND OF THE FWC/MAV GUIDANCE WITH A HEDGE TOWARD THE WARMER FWC NUMBERS...INCLUDING FRIDAY WHICH FEATURES A 15 DEGREE DIFFERENCE BETWEEN THE TWO. .PAH...NONE. RJP
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 828 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT OVER PARTS OF SOUTHEAST MISSOURI...PARTS OF WESTERN KENTUCKY AND ALL OF SOUTHERN ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE MAIN HAZARD FROM ANY SEVERE STORMS. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ACROSS THE REST OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF THUNDERSTORMS OVER THE REGION ON THURSDAY AND THEN AGAIN FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...ALONG AND NORTHWEST OF PIEDMONT MISSOURI TO PADUCAH KENTUCKY TO MARION KENTUCKY TO MOUNT CARMEL ILLINOIS LINE...SHOULD BE ALERT FOR THE POSSIBILITY OF HAIL OR DAMAGING WINDS FROM STORMS THAT MAY DEVELOP OR MOVE INTO YOUR AREA. SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AS THUNDERSTORM DEVELOP ALONG AN ADVANCING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. DFS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 2E PIEDMONT MO 0.88 INCH HAIL
05/14/03 WAYNE RELAYED BY ESPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1111 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1109 PM 1E DUDLEY MO 0.88 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1118 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM DEXTER MO 0.75 INCH HAIL
05/14/03 STODDARD REPORTED BY POLICE
1114 PM 2SW DEXTER MO 1.00 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...AND RELAYED
THROUGH LAW ENFORCEMENT
1115 PM 3SW DEXTER MO 1.75 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...RELAYED THROUGH
LAW ENFORCEMENTThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351790.